AGENDA

 

Opening Remarks 

1:00 PM – 1:30 PM (30 mins)

 

Presenters:

Jack Phillips, CEO IIA

Alistair Croll, Author, Founder & Content Chair Fwd50

 

Description:

Jack Phillips and Alistair Croll will set the stage for the day’s agenda.  Jack will kick off the event and share insights from season 1 and 2 of IIA’s Leading Analytics podcast.  Alistair will provide a sneak peek at concepts from his new book (co-authored with Emily Ross) Just Evil Enough:  How subversive thinking can deliver the results you need.  Mixing behavioural psychology, game theory, and lessons from the world’s most iconic brands, Alistair will show you how to create the right attention to help your projects succeed.   

 

Leading Analytics  – Perspectives from the Analytics C-Suite  

1:30 PM – 2:25 PM (55 mins)

 

Description:

The complexities and challenges in developing and deploying advanced analytics are increasing on a daily basis while the pressure to deliver business value has never been greater.  This panel will explore perspectives from C-suite data and analytics executives as they lead their organizations to deliver on the promise of advanced analytics and AI.    

 

Panelists:

Cameron Davies, Chief Data Officer, Yum Brands

Albert Marinez, Chief Analytics Officer, Intermountain Healthcare

Jeff McMillan, Chief Data & Analytics Officer, Morgan Stanley 

Gina Papush, Global Chief Data & Analytics Officer, Evernorth

 

Panel Moderator:

Bill Franks, IIA CAO will moderate the panel 

 

Building a Data-Driven Culture … You Can Monetize.

2:25 PM – 3:10 PM (45 mins)

 

Presenter:

Shingai Manjengwa, CEO Fireside Analytics 

 

Description:

Data science is a team sport – industry must rethink the Chuck Norris data scientist role and empower broader teams to solve problems and create value with data. This session will go through how to unlock value in non-technical business functions and move from dashboards and reports to cost reduction and revenue-generating opportunities.

 

A VC Perspective on Applied AI and Data Science 

3:10 PM – 3:55 PM (45 mins)

 

Presenter:

Margaret Wu, Lead Investor, Georgian 

 

Description:

The hype around AI and ML have corporations rushing to launch AI initiatives despite inadequate infrastructure, resource limitations and little connection to business value. Margaret will discuss AI and ML from a VC perspective including insights on critical leadership skills, talent evaluation, identifying market opportunities, building competitive advantage and the continuing evolution of the cloud ecosystem.   

 

You (and Your Customers) Are Not So Smart

3:55 PM – 4:40 PM (45 mins)

 

Presenter:

David McRaney, Science Journalist, Author

 

Description:

Enabling data-driven decision making and building a data-driven culture are critical for analytics success, yet these remain elusive and difficult-to-realize objectives. David will explain why overcoming the pitfalls of cognitive biases, logical fallacies, and faulty heuristics requires the recognition that reason and reasoning are different aspects of the human mind. Once you understand that, you can better navigate your constant need to rationalize and explain yourself to yourself and others so you can make better decisions and judgments, instead of what you usually do: make the choices that are easiest to justify instead of the ones that are more efficient, more productive, and generate more happiness. With a better apprehension of how human decision-making truly works, you will be equipped to face the challenges motivated reasoning and cognitive biases present to organizations striving to leverage data and advanced analytics.

 

Closing Remarks 

4:40 PM – 4:55 PM (15 mins)

 

Presenters:

Jack Phillips, CEO IIA